By reducing your stress load, stabilizing your blood sugar, improving your diet, avoiding allergies, and getting some exercise, you will find you will not want tranquilizers and calmatives. Before stopping any prescription medicine, however, always, check with your doctor. We do not want you to accidentally stop a heart medicine or anti-epilepsy medication. Also, many of the Put-Me-Down’s must be tapered down slowly, rather than stopped abruptly. Ask your doctor before you make any change in medication. 

(If someone has given you Put-Me-Down’s to help you sleep, particularly the ones in the Valium family, you may have a real problem stopping them. They are best tapered off very slowly, and under medical supervision. Even then, the withdrawal symptoms from these drugs are very unpleasant. The chief withdrawal symptoms is inability to sleep, and vivid disturbing dreams. If you try to stop them on your own, you may experience sleeplessness that is worse than ever! Then you may erroneously conclude that you need more, not less of the Put-Me-Down! It is very easy to be trapped by Put-Me-Down’s.)